Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 415, NWS Memphis, TN

May 23, 2011Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 23, 2011, 7:39 PM CDT for Decatur County, Henderson County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 7:39 PM CDT (00:39 UTC)
Expired
May 23, 2011, 8:00 PM CDT
In force
21 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Decatur County, TN, Henderson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:57 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS54 KMEG 240039
SVRMEG
TNC039-077-240130-
/O.NEW.KMEG.SV.W.0415.110524T0039Z-110524T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
739 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 830 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF DECATURVILLE...OR 16 MILES SOUTHEAST OF LEXINGTON...
  AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF SOUTHEASTERN HENDERSON AND SOUTHERN DECATUR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3548 8798 3546 8804 3543 8803 3539 8820
      3542 8823 3556 8828 3564 8802 3561 8802
      3555 8797 3550 8796
TIME...MOT...LOC 0040Z 252DEG 35KT 3551 8814

$$
2 follow-up statements
232 
WWUS54 KMEG 240052
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT MON MAY 23 2011

TNC077-240102-
/O.CAN.KMEG.SV.W.0415.000000T0000Z-110524T0130Z/
HENDERSON TN-
752 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY
IS CANCELLED...

AT 752 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3548 8798 3546 8804 3543 8803 3541 8812
      3545 8811 3556 8807 3564 8802 3561 8802
      3555 8797 3550 8796
TIME...MOT...LOC 0052Z 252DEG 35KT 3554 8800

$$

TNC039-240130-
/O.CON.KMEG.SV.W.0415.000000T0000Z-110524T0130Z/
DECATUR TN-
752 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL DECATUR COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GUMDALE...OR 20 MILES SOUTHEAST OF NATCHEZ TRACE STATE FOREST...
MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
LEBANON...GUMDALE AND BATH SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3548 8798 3546 8804 3543 8803 3541 8812
      3545 8811 3556 8807 3564 8802 3561 8802
      3555 8797 3550 8796
TIME...MOT...LOC 0052Z 252DEG 35KT 3554 8800

$$
675 
WWUS54 KMEG 240100
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
800 PM CDT MON MAY 23 2011

TNC039-240110-
/O.CAN.KMEG.SV.W.0415.000000T0000Z-110524T0130Z/
DECATUR TN-
800 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DECATUR COUNTY IS
CANCELLED...

AT 800 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

LAT...LON 3548 8798 3546 8804 3543 8803 3541 8812
      3545 8811 3556 8807 3564 8802 3561 8802
      3555 8797 3550 8796
TIME...MOT...LOC 0100Z 252DEG 35KT 3556 8791

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:38 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, May 23, 6:38 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
638 PM CDT MON MAY 23 2011

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 351 PM CDT MON MAY 23 2011/

DISCUSSION...

A COMPLEX WEATHER PATTERN CONTINUES TO UNFOLD THIS AFTERNOON
ACROSS THE MID SOUTH WHICH WILL DICTATE WEATHER CONDITIONS THROUGH
THE OVERNIGHT PERIOD. A CONVECTIVE OUTFLOW BOUNDARY/WEAKENING COLD
POOL CONTINUES TO PUSH SOUTHEAST THIS AFTERNOON...ADVANCED BY A
BROKEN LINE OF THUNDERSTORMS...SOME WHICH HAVE BEEN SEVERE AT
TIMES. THIS CONVECTIVE LINE MAY CONTINUE SOUTHEASTWARD AND FEED ON
THE MODERATE TO STRONGLY UNSTABLE AIRMASS IN PLACE TO THE
SOUTHEAST OF THE OUTFLOW BOUNDARY WHERE SBCAPES ARE NOW APPROACHING
3500 J/KG. THIS BOUNDARY STRETCHES BACK TO THE NORTHWEST INTO
NORTHWEST ARKANSAS WHERE ADDITIONAL THUNDERSTORMS HAVE DEVELOPED
AND ARE QUICKLY INTENSIFYING. THESE STORMS MAY TEND TO MOVE BACK
ATOP THE CONVECTIVELY COOLED AIRMASS OVER NORTHERN ARKANSAS AND
MAY REMAIN ELEVATED. THESE STORMS MAY STILL POSE A SEVERE HAIL AND
POTENTIALLY DAMAGING WIND THREAT AS INCREASINGLY UNSTABLE AIRMASS
ELEVATED ABOVE THE DECAYING NEAR SURFACE COLD POOL IS ADVECTED
INTO THE STORMS BY A 30-40 KT SOUTHWESTERLY LOW LEVEL JET ACROSS
THE ARKLATEX INTO NORTHERN ARKANSAS. THESE STORMS SHOULD CONTINUE
TO WORK INTO NORTHERN PORTIONS OF THE MID SOUTH THIS EVENING.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AS
ANOTHER SUBTLE MID LEVEL SHORTWAVE OVER THE SOUTHERN PLAINS LIFTS
NORTHEAST AND ACROSS THE MID SOUTH. INSTABILITY AND INCREASING
DEEP LAYER SHEAR SHOULD CONTINUE TO SUPPORT THE POTENTIAL FOR
SEVERE THUNDERSTORMS WITH MAINLY A DAMAGING WIND AND LARGE HAIL
THREAT. CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY
NEAR ANY BOUNDARY INTERACTIONS AND IN THE PRESENCE OF 0-1KM SRH
AROUND 150 M2/S2. TORNADOES SHOULD NOT BE THE PRIMARY THREAT AND
WILL NOT HIGHLIGHT THIS POTENTIAL IN THE LATEST HWO UPDATE.

SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING ALONG
AND NORTH OF INTERSTATE 40...BUT SHOULD BE IN A WEAKENING TREND.
THERE MAY BE SOME ISOLATED REDEVELOPMENT LATER TUESDAY AFTERNOON
ALONG RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES AND IN THE PRESENCE
OF CONTINUED 30-40 KTS OF DEEP LAYER SHEAR AND STRONG INSTABILITY
WITH SBCAPES IN EXCESS OF 3000 J/KG. CURRENT THINKING IS THAT
THUNDERSTORM COVERAGE SHOULD BE LOWER AS COMPARED TO TODAY...AS
MID LEVEL HEIGHTS RISE AND CAPPING STRENGTHENS OVER THE MID SOUTH
IN RESPONSE TO DEEPENING UPPER LEVEL LOW PRESSURE OVER THE WESTERN
STATES. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH HIGHS IN
THE MID 80S TO AROUND 90 DEGREES WITH CONTINUED HUMID CONDITIONS.

THE POTENT UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST WILL MOVE
INTO THE MID SOUTH ON WEDNESDAY WITH STRONGER MID LEVEL HEIGHT
FALLS. THESE HEIGHT FALLS SHOULD HELP TO FURTHER DESTABILIZE THE
ATMOSPHERE AND ERODE ANY RESIDUAL MID LEVEL CAPPING BY WEDNESDAY
AFTERNOON ALONG AND WEST OF THE MISSISSIPPI RIVER. IMPRESSIVE
STABILITY PARAMETERS DEVELOP WITH SBCAPES BETWEEN 3000-4000
J/KG...LI/S TO -10C...AND MID LEVEL LAPSE RATES GREATER THAN 8
C/KM BY WEDNESDAY AFTERNOON AND EVENING. THIS STRONG INSTABILITY
WILL BE COMPLIMENTED BY INCREASING DEEP LAYER SHEAR ASSOCIATED
WITH A STRONG 80+ KT MID LEVEL JET STREAK EVOLVING ACROSS THE
OZARKS. AT THE SURFACE...LOW PRESSURE WILL DEEPEN ACROSS THE
SOUTHERN PLAINS WEDNESDAY MORNING BEFORE MOVING NORTHEAST INTO
CENTRAL MISSOURI BY WEDNESDAY EVENING. LOW LEVEL SOUTHERLY FLOW
WILL VEER WEST-SOUTHWESTERLY ALOFT AND RESULT IN 0-1KM SRH AROUND
200 M2/S2 BY WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. AS MID
LEVEL TEMPERATURES COOLIN THE PRESENCE OF STRONG THERMODYNAMIC
INSTABILITY AND STRENGTHENING SHEAR...EXPECT THUNDERSTORMS TO
ERUPT ALONG AND WEST OF THE MISSISSIPPI RIVER BY WEDNESDAY
AFTERNOON. STORM MODE WILL LIKELY INITIALLY BE SUPERCELL
STRUCTURES WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND
TORNADOES. EVENTUALLY THE STRONG FORCING ALOFT WILL ALLOW STORMS
TO CONGEAL INTO A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH
EMBEDDED SUPERCELLS. THE PRIMARY SEVERE WEATHER THREATS WILL
TRANSITION TO MORE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. THIS
THREAT COULD POSE A MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER
OUTBREAK OVER THE MID SOUTH WEDNESDAY AFTERNOON AND NIGHT.

THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE EAST INTO THE MID
MISSISSIPPI VALLEY ON THURSDAY WITH A SHEARED AND UNSTABLE AIRMASS
STILL IN PLACE MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER
AHEAD OF A WEAK COLD FRONT THURSDAY AFTERNOON. ADDITIONAL NUMEROUS
THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE FRONT WITH A FEW SEVERE
STORMS POSSIBLE.

STORMS SHOULD END ON THURSDAY NIGHT FROM WEST TO EAST AS THE UPPER
LEVEL LOW PRESSURE LIFTS OUT TO THE NORTHEAST AND THE WEAK FRONTAL
BOUNDARY STALLS TO THE SOUTH. UPPER LEVEL RIDGING SHOULD SLOWLY BUILD
INTO THE WEEKEND...ALTHOUGH THE BOUNDARY SHOULD LIFT BACK TO THE
NORTH ON SATURDAY AS ANOTHER MID LEVEL SHORTWAVE MOVES EAST INTO
THE OHIO VALLEY. THIS WILL ALLOW FOR A RETURN OF WARM AND HUMID
CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE
COMPLETELY RULED OUT ON SATURDAY...BUT WITH BUILDING MID LEVEL
HEIGHTS HAVE KEPT POPS OUT OF THE FORECAST FOR NOW.

STRONG UPPER LEVEL HIGH PRESSURE WILL DEVELOP OVER THE MID SOUTH
FOR THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK.
THIS SHOULD BRING A PERIOD OF DRY WEATHER AND POTENTIALLY THE
HOTTEST WEATHER EXPERIENCED SO FAR THIS YEAR.

JLH

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS WILL BE FOUND FOR MUCH OF THE FORECAST PERIOD.
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA
TONIGHT WHICH MAY PRODUCE SOME PERIODS OF MVFR CEILINGS AND
VISIBILITIES. THUNDERSTORM COVERAGE WILL DECREASE DRAMATICALLY
BY TUESDAY MORNING.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  88  72  87 /  50  20  10  50
MKL  67  87  70  88 /  70  20  10  40
JBR  68  85  70  85 /  70  20  20  60
TUP  67  90  70  89 /  30  10  10  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 23, 4:12 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT MON MAY 23 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242315-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
412 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A
CLARKSDALE TO TUPELO MISSISSIPPI LINE. PRIMARY THREATS INCLUDE
LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI
RIVER... AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40.
BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE
MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY NORTH OF
INTERSTATE 40...BUT COVERAGE SHOULD BE LESS THAN ON MONDAY. SEVERE
WEATHER THREATS SHOULD REMAIN CONFINED TO DAMAGING WINDS AND LARGE
HAIL.

A MORE SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ON
WEDNESDAY AFTERNOON AND NIGHT. INCREASINGLY WIDESPREAD AND
POTENTIALLY SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE. ALL
SEVERE WEATHER THREATS WILL BE POSSIBLE INCLUDING DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. THE GREATEST SEVERE WEATHER
THREAT SHOULD BE POTENTIALLY WIDESPREAD DAMAGING WINDS.

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALONG
AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY
MANAGEMENT OFFICIALS WILL BE NEEDED TONIGHT...ESPECIALLY ALONG AND
NORTH OF INTERSTATE 40. SPOTTER ACTIVATION WILL LIKELY BE NEEDED
WEDNESDAY AFTERNOON THROUGH THURSDAY.

JLH

In the hours before

Local storm report, May 23, 4:48 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
05/23/2011                   POINSETT           AR   LAW ENFORCEMENT

            A TREE AND POSSIBLY A FEW POWER LINES ARE DOWN IN MARKED
            TREE AT THE INTERSECTION OF RAILROAD AND FRISCO STREET.

&&

SJM
Local storm report, May 23, 5:17 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     BEECH GROVE             36.17N 90.62W
05/23/2011                   GREENE             AR   LAW ENFORCEMENT

            A POWERLINE OR TWO WAS KNOCKED DOWN AT THE INTERSECTION
            OF CR 224 AND HWY 141 NEAR THE TOWN OF BEECH GROVE.

&&

RRH
Local storm report, May 23, 5:23 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
05/23/2011  E62.00 MPH       TIPTON             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED THAT HIS PERSONAL WEATHER
            STATION RECORDED A WIND GUST OF 62 MPH.

&&

RRH
Local storm report, May 23, 5:32 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     WARM SPRINGS            36.49N 91.05W
05/23/2011                   RANDOLPH           AR   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE TOWN OF WARM SPRINGS. A POWERLINE
            WAS DOWN IN MIDDLEBROOK...WHICH IS JUST SOUTHEAST OF WARM
            SPRINGS.

&&

RRH
Local storm report, May 23, 6:30 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     WARM SPRINGS            36.49N 91.05W
05/23/2011                   RANDOLPH           AR   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE TOWN OF WARM SPRINGS. A POWERLINE
            WAS DOWN IN MIDDLEBROOK...WHICH IS JUST SOUTHEAST OF WARM
            SPRINGS.

0324 PM     TSTM WND DMG     BEECH GROVE             36.17N 90.62W
05/23/2011                   GREENE             AR   LAW ENFORCEMENT

            A POWERLINE OR TWO WAS KNOCKED DOWN AT THE INTERSECTION
            OF CR 224 AND HWY 141 NEAR THE TOWN OF BEECH GROVE.

0355 PM     TSTM WND DMG     RECTOR                  36.26N 90.29W
05/23/2011                   CLAY               AR   PUBLIC

            A SHED WAS BLOWN DOWN.

0405 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
05/23/2011                   POINSETT           AR   LAW ENFORCEMENT

            A TREE AND POSSIBLY A FEW POWER LINES ARE DOWN IN MARKED
            TREE AT THE INTERSECTION OF RAILROAD AND FRISCO STREET.

0500 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
05/23/2011  E62.00 MPH       TIPTON             TN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED THAT HIS PERSONAL WEATHER
            STATION RECORDED A WIND GUST OF 62 MPH.

0615 PM     HAIL             1 N JACKSON             35.65N 88.83W
05/23/2011  E1.00 INCH       MADISON            TN   FIRE DEPT/RESCUE

            MAJORITY OF THE HAIL FALLING WAS PEA SIZE...HOWEVER A FEW
            QUARTER SIZE STONES WERE MIXED IN. REPORTED JUST NORTH OF
            I-40.

&&

RRH
Special weather statement, May 23, 7:26 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT MON MAY 23 2011

TNZ053>055-092-240100-
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-
726 PM CDT MON MAY 23 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  SOUTHERN DECATUR COUNTY IN TENNESSEE...
  EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF SARDIS AT 727 PM CDT...
MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHESTER...DECATUR...HARDIN AND HENDERSON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3549 8797 3533 8833 3549 8845 3571 8803
      3569 8801 3567 8801 3561 8802 3553 8796
TIME...MOT...LOC 0027Z 240DEG 38KT 3546 8828

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:26 PM CDTSpecial Weather StatementMEGDecatur34 min
May 24, 2:17 AM CDTSevere Thunderstorm WarningMEGHardeman, McNairy43 min
May 24, 2:25 AM CDTSevere Thunderstorm WarningMEGHardin18 min
May 24, 3:30 PM CDTSpecial Weather StatementMEGShelby45 min
May 24, 4:30 PM CDTSpecial Weather StatementMEGHaywood30 min
May 24, 4:36 PM CDTSpecial Weather StatementMEGFayette24 min
May 24, 5:03 PM CDTSpecial Weather StatementMEGFayette27 min
May 24, 5:11 PM CDTSpecial Weather StatementMEGGibson34 min
May 24, 5:21 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison, Tipton39 min
May 24, 5:44 PM CDTSpecial Weather StatementMEGGibson31 min
May 24, 6:24 PM CDTSpecial Weather StatementMEGCarroll36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.